# SDR CA080229012

- Difficulty date: February 29, 2008
- Submitted: May 2, 2008
- Operation: General aviation
- Make and model: Piper PA-28-140
- Engine: Lyc TIO540J2BD
- System (JASC): 8530 · Reciprocating Engine Cylinder Section
- Part: Cylinder
- Part number: LW12966
- Condition: Unserviceable
- Location: Engine
- Part time: 150 hours
- Stage of operation: NR
- How discovered: O
- Nature of condition: R
- Precautionary procedure: B, A

## Discrepancy

(CAN) PILOT HEARD A BANG WHILE IN CRUISE AND NOTICED A LOSS OF POWER. TURNED BACK TO THE NEAREST AIRPORT TO LAND. UPON INSPECTION THE AME FOUND THAT THE NR1 INTAKE VALVE WAS MISSING. THE ENGINE WAS REMOVED. WHEN WE REMOVED THE NR1 CYLINDER, WE FOUND THAT THE INTAKE VALVE HAD BROKEN OFF AT THE KEEPERS AND A PIECE HAD SHOT OUT THE SIDE OF THE PORT AND LODGED ITSELF IN THE FINS OF THE NR3 CYLINDER. THERE WAS CONSIDERABLE DAMAGE TO BOTH CYLINDERS. THE REST OF THE VALVE HAS YET TO BE SEEN BUT IT IS EXPECTED TO BE FOUND ONCE WE REMOVE THE INDUCTION COVER. (TC NR 20080229012)
